MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ UNI VIO 6IN 2-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PDS+ UNI VIO 6IN 2-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Model Number SXPP1B415
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: was there any change in the patient¿s post-operative care due to the prolonged procedure? no change in post op care.Was there any adverse consequence associated with the patient? no.Device return status? not available.To date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Trade name - irgacare®, active ingredient(s) ¿ triclosan, dosage form ¿ suture/solid/parenteral, strength ¿ = 2360 ug/m.
 
Event or Problem Description
It was reported that a patient underwent a gastric by-pass procedure on (b)(6) 2021 and suture was used.While closing the opening of the stoma, the spirals in the body of the suture were not grasping enough tissue and at the end of the second closing passage, the suture just reopened partially.The procedure was completed successfully with a 5 minute delay.There were no adverse patient consequences.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Date sent to the fda: 10/6/2021.A manufacturing record evaluation was performed for the finished device batch qgbdkl, lot number sxpp1b41513 and no non-conformances were identified.Additional information: d4, h4.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SFX SPI PDS+ UNI VIO 6IN 2-0 S/A SH
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12253137
Report Number2210968-2021-06856
Device Sequence Number19639125
Product Code NEW
UDI-Device Identifier10705031235885
UDI-Public10705031235885
Combination Product (Y/N)Y
Initial Reporter CountryIT
PMA/510(K) Number
K150670
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberSXPP1B415
Device Catalogue NumberSXPP1B415
Device Lot NumberQGBDKL
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/05/2021
Supplement Date Received by Manufacturer09/28/2021
Initial Report FDA Received Date07/30/2021
Supplement Report FDA Received Date10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1